MAUDE Adverse Event Report: STRYKER-ENDOSCOPY LAKELAND 5300; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER-ENDOSCOPY LAKELAND 5300; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HARH36
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection of the received complaint device, revealed the presence of bio-burden on the tip and the blade had been fragmented from the jaw.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: shipping damage, handling damage, damage or separation to the white teflon pad or black pad replacement component(s), too much force or torque applied to instrument, or grasping/pulling, applying pressure between instrument blade and tissue pad without having tissue between them, incidental and prolonged activation against solid surfaces, such as bone, metal or plastic, attempting to bend, sharpen, or otherwise alter the shape of the blade.The instructions for use (ifus) state: ¿care should be taken not to apply pressure between the instrument blade and tissue pad without having tissue between them.Clamping the tissue pad against the active blade without tissue on the full length of the blade will result in higher blade, clamp arm and distal shaft temperatures and can result in possible damage to the instrument.If this occurs, there may be an instrument failure, and the generator touchscreen displays a troubleshooting message." for optimal performance and to avoid tissue sticking, clean the instrument blade, clamp arm, and distal end of the shaft throughout the procedure by activating the instrument tip in saline.Note: do not touch the instrument to metal while activated.Note: do not clean the blade tip with abrasives.It can be wiped with a moist gauze sponge to remove tissue, if necessary.If tissue is still visible in the clamp arm, use hemostats to remove residue, taking care not to actuate the hand piece.If desired, the instrument may be unplugged.If tissue is still visible in the clamp arm, use hemostats to remove residue, taking care not to actuate the hand piece.If desired, the instrument may be unplugged.Do not introduce or withdraw the instrument with the jaws open through a trocar sleeve as this may damage the instrument.Keep the clamp arm open when back cutting or while the blade is active without tissue between the blade and tissue pad to avoid damage to the tissue pad and increased blade, clamp arm and distal shaft temperatures.During benchtop testing of vessels >5 mm, the strongest vessel seals were achieved by allowing the advanced hemostasis mode to completely transect the targeted vessel.Use the torque wrench (already mounted to the shaft) to tighten the blade onto the hand piece.Turn the torque wrench clockwise while holding only the gray hand piece until it clicks twice indicating that sufficient torque has been applied to secure the blade.Note: do not use any other means than the torque wrench to attach or detach the instrument from the hand piece.Note: do not torque the instrument by hand without the torque wrench or damage may occur to the hand piece.Note: hold only the gray hand piece and not the instrument handle while applying the torque wrench.The instruments allow for the coagulation of vessels up to and including 7 mm in diameter, using the advanced hemostasis hand control button.Do not attempt to seal vessels in excess of 7 mm in diameter.If activation is unintentionally stopped while sealing, maintain jaw closure and reactivate.The instrument can be used for dissection, grasping, coagulation, and cutting between the blade and clamp arm.Note: to achieve complete sealing, the trigger should be fully closed and the vessel fully contained between clamp arm and blade of device.An audible and tactile "click" indicates full trigger closure.To achieve full closure of the jaws of the device, squeeze the plastic trigger until you feel it stop against the plastic handle (plastic to plastic) (illustration 9).If full trigger closure is released prior to or during activation on tissue, an audible and tactile "click" is evident.Increase grip force until full trigger closure is achieved.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported that the harmonic was being used and broke during surgery.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.
 
Additional Manufacturer Narrative
Additional information: serial number is (b)(6).
 
Event or Problem Description

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER-ENDOSCOPY LAKELAND 5300
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key19832842
Report Number0001056128-2024-00078
Device Sequence Number7523788
Product Code NLQ
UDI-Device Identifier07613327346251
UDI-Public07613327346251
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K202554
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHARH36
Device Catalogue NumberHARH36
Device Lot Number15453394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date03/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown